Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 28, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 3, 2007, 10:46 AM CDT for Iberville Parish, West Baton Rouge Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2007, 10:46 AM CDT (15:46 UTC)
- Expired
- May 3, 2007, 11:30 AM CDT
- In force
- 44 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1300 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 031546
SVRLIX
LAC047-121-031630-
/O.NEW.KLIX.SV.W.0028.070503T1546Z-070503T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1046 AM CDT THU MAY 3 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF PLAQUEMINE...
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 1130 AM CDT
* AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 11 MILES WEST OF RAMAH TO 7 MILES NORTHWEST OF BAYOU SORREL TO
14 MILES SOUTH OF BAYOU SORREL...OR ALONG A LINE EXTENDING FROM 11
MILES NORTH OF CATAHOULA TO 12 MILES WEST OF PLAQUEMINE TO 13 MILES
NORTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BAYOU SORREL BY 1100 AM CDT...
RAMAH BY 1105 AM CDT...
GROSSE TETE BY 1115 AM CDT...
PLAQUEMINE AND ADDIS BY 1120 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3037 9169 3018 9150 2995 9144 3008 9119
3034 9120 3050 9145
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 4:48 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 3, 4:48 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
448 AM CDT THU MAY 3 2007
.DISCUSSION...
MAIN FORECAST CONCERNS FOR THE PERIOD WILL FOCUS PRIMARILY ON THE
CONVECTION EXPECTED OVER THE NEXT 36 HOURS AND THE POSSIBILITY OF
HEAVY RAIN AND SEVERE WEATHER. DIFFICULT FORECAST THROUGH FRIDAY
WITH VERY DIFFERENT MODEL SOLUTIONS WITH REGARDS TO CONVECTIVE
DEVELOPMENT AND THE ASSOCIATED HEAVY RAIN THREAT ACROSS THE FORECAST
AREA. MID/UPPER TROUGH CURRENTLY OVER WEST/CENTRAL TEXAS EARLY THIS
MORNING IS FORECAST TO BE KICKED OUT ACROSS THE LOWER MISSISSIPPI
VALLEY TONIGHT AND FRIDAY AS AN UPPER TROUGH DIGS INTO THE WESTERN
CONUS. AS THIS TAKES PLACE...THE EJECTED UPPER TROUGH IS PRODG TO
TAKE ON A NEGATIVE TILT AS IT MOVES ACROSS THE LOWER MISSISSIPPI
VALLEY. THE GFS IS VERY AGGRESSIVE WITH CONVECTIVE DEVELOPMENT
ACROSS THE AREA LATER TONIGHT AND FRIDAY AND FORECASTS SEVERAL
INCHES OF RAIN ACROSS SECTIONS OF THE FORECAST AREA. WHILE THE GFS
IS MOST DEFINITELY AN OUTLIER WITH RESPECT TO QPF TOTALS AND
CONVECTIVE FEEDBACK IS A POSSIBLE CAUSE...IT IS NOTEWORTHY THAT IT
HAS BEEN QUITE CONSISTENT FOR SEVERAL MODEL RUNS IN FORECASTING
HEAVY RAINFALL OVER THE FORECAST AREA. THE NAM...UKMET AND
CANADIAN ALL AGREE IN MOVING SIGNIFICANT CONVECTION ACROSS THE
AREA TONIGHT AND FRIDAY...MOST LIKELY IN THE FORM OF AN MCS OR
TWO...BUT THEY ARE MUCH LESS GENEROUS WITH THE QPF AMOUNTS. IT
SHOULD BE NOTED THAT THE MODELS HAVE PERFORMED SOMEWHAT POORLY
TONIGHT IN FORECASTING THE RAINFALL OVER TEXAS. IT IS ALSO
INTERESTING TO NOTE THAT DESPITE THE GFS FORECASTING SUCH HEAVY
RAIN OVER WESTERN SECTIONS OF THE FORECAST AREA TONIGHT...GFS MAV
GUIDANCE POPS ARE NO HIGHER THAN 40 PERCENT DURING THE PERIOD.
ALTHOUGH THE FORECAST UPPER LEVEL JET PATTERN TONIGHT AND FRIDAY
IS NOT ALL THAT IMPRESSIVE...SIGNIFICANT LARGE SCALE ASCENT AND DFLN
ALOFT WILL PREVAIL OVER LOWER MISSISSIPPI VALLEY LATE TONIGHT INTO
FRIDAY AS THE INCREASINGLY NEGATIVELY TILTED UPPER TROUGH SWINGS
ACROSS THE LOWER MISSISSIPPI VALLEY. IN ADDITION...A VERY MOIST
AND UNSTABLE ATMOSPHERE WILL BE IN PLACE FOR THIS SYSTEM TO WORK
WITH HIGH PRECIPITABLE WATER VALUES...PWS OF NEARLY 2 INCHES
FORECAST BY THE GFS AND AROUND 1.6 INCHES BY THE NAM...AS A
FORECASTED LOW LEVEL JET OF 30 TO 35 KNOTS BRINGS MOISTURE NORTH
FROM THE GULF AS IT DEVELOPS AND TRANSLATES EASTWARD ACROSS THE
LOWER MISSISSIPPI VALLEY. BOTH GFS AND TO SOME DEGREE THE NAM FORECAST
A LOW LEVEL BOUNDARY OR CONVERGENCE ZONE ACROSS THE FORECAST AREA
LATE TONIGHT AND FRIDAY THAT MAY WELL SERVE AS A FOCUS FOR
CONVECTIVE DEVELOPMENT AND HEAVY RAIN. AS FAR AS THE GFS IS
CONCERNED...IT IS NOT CLEAR IF THIS FORECAST BOUNDARY IS
ASSOCIATED WITH ANY POSSIBLE CONVECTIVE FEEDBACK. WITH ALL THIS
SAID...THE INHERITED FLOOD WATCH WILL BE MAINTAINED BUT THE
STARTING TIME WILL BE PUSHED BACK UNTIL MIDNIGHT TONIGHT SINCE ANY
HEAVY RAIN THREAT WILL NOT BE UNTIL LATE TONIGHT OR EARLY FRIDAY
MORNING. RAINFALL AMOUNTS OF 3 TO 6 INCHES WITH LOCALLY HIGHER
VALUES ARE CERTAINLY POSSIBLE. PLAN TO ALSO MENTION THE SEVERE
THREAT LATE TONIGHT WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS.
BEYOND FRIDAY...THE UPPER TROUGH THAT WILL BE DIGGING OVER THE
WEST CONUS WILL ONLY SLOWLY MAKE ITS WAY EAST INTO THE CENTRAL
U.S. BY THE MIDDLE OF NEXT WEEK. AN UPPER RIDGE IS FORECAST TO BE
CENTERED NORTH OF THE FORECAST AREA OVER THE WEEKEND INTO EARLY
NEXT WEEK. A NEARLY DAILY CHANCE OF ISOLATED TO SCATTERED
CONVECTION WILL BE MAINTAINED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 83 65 79 65 / 50 70 70 20
BTR 84 67 80 66 / 60 70 60 20
MSY 85 70 80 69 / 40 70 70 30
GPT 83 68 80 68 / 20 50 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
LAZ034>040-046>050-056>070.
S...FLOOD WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
MSZ068>071-077-080>082.
GM...NONE.
&&
11Hazardous weather outlook, May 3, 5:45 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 545 AM CDT THU MAY 3 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 545 AM CDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MUCH OF THE AREA THIS AFTERNOON WITH SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT. SOME OF THE THUNDERSTORMS TONIGHT MAY BE SEVERE AND PRODUCE DAMAGING WINDS AND LARGE HAIL...ESPECIALLY ACROSS SOUTHEAST LOUISIANA AND SOUTHWEST MISSISSIPPI. THE GREATEST THREAT OF SEVERE WEATHER WILL BE LATE TONIGHT AND EARLY FRIDAY MORNING. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...THE THREAT OF HEAVY RAINFALL WILL EXIST. A FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG WITH THE THREAT OF HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR LATE TONIGHT AND FRIDAY WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TONIGHT AND FRIDAY. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. PEOPLE IN FLOOD PRONE AREAS CAN HELP BY MAKING SURE DRAINS AND GUTTERS ARE CLEAR OF DEBRIS TO ALLOW WATER TO RUN OFF PROPERLY.
In the hours before
Special weather statement, May 3, 10:20 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CDT THU MAY 3 2007 LAZ046-047-056-031630- ASSUMPTION-IBERVILLE-WEST BATON ROUGE- 1020 AM CDT THU MAY 3 2007 ...LINE OF STRONG THUNDERSTORMS APPROACHING IBERVILLE AND ASSUMPTION PARISHES... AT 1009 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR BREAUX BRIDGE TO NEAR FRANKLIN. THIS LINE OF THUNDERSTORMS IS MOVING TO THE NORTHEAST AT 30 MPH...AND WILL AFFECT AREAS IN AND AROUND PIERRE PART...WHITE CASTLE...PLAQUEMINE...GROSSE TETE...AND BRUSLY THROUGH 1130 AM. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL OF UP TO AN INCH...PEA SIZE HAIL...AND WINDS GUSTING TO 45 MPH CAN BE EXPECTED AS THIS LINE OF THUNDERSTORMS MOVES THROUGH THE AREA. WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS WEATHER THREAT. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:37 PM CDT | Flood Watch | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 36 hr |
| May 3, 11:05 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Iberville | 25 min |
| May 3, 11:31 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, East Baton Rouge, Livingston | 31 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.